Alert archive / Wyoming / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 29, 2019, 8:17 PM MDT. It took effect at Jul 30, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2019, 8:17 PM MDT (02:17 UTC)
- In effect from
- Jul 30, 2019, 12:00 PM MDT
- Expired
- Jul 30, 2019, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
899 WWUS85 KCYS 300217 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 817 PM MDT Mon Jul 29 2019 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 304... .Critical fire weather conditions have ceased for the evening across southwest Carbon County. Another round of fire weather conditions is expected for FWZ 304 Tuesday, with warm temperatures, low humidity and gusty winds. Moisture levels will increase across the region beginning Wednesday, ending the fire weather threat for the remainder of the week. WYZ304-310200- /O.EXP.KCYS.FW.W.0002.000000T0000Z-190730T0200Z/ /O.UPG.KCYS.FW.A.0003.190730T1800Z-190731T0200Z/ /O.NEW.KCYS.FW.W.0003.190730T1800Z-190731T0200Z/ Southwest Carbon County- 817 PM MDT Mon Jul 29 2019 ...THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED. A NEW RED FLAG WARNING IS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 304. THE FIRE WEATHER WATCH FOR ZONE 304 IS NO LONGER IN EFFECT... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 304. * WIND...Southwest 15 to 20 mph with gusts to 30 mph this afternoon. West winds 15 to 25 mph with gusts to 35 mph Tuesday. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is discouraged. Avoid using sparking tools around flammable materials and vegetation. && LYONS $$
3 follow-up statements
703 WWUS85 KCYS 300825 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 225 AM MDT Tue Jul 30 2019 ...RED FLAG WARNING IN EFFECT FROM NOON UNTIL 8 PM TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 304... .Critical fire weather conditions are expected for southwest Carbon County this afternoon, with warm temperatures, low humidity and gusty winds. Humidity and shower chances will increase across the region beginning Wednesday, ending the fire weather threat. WYZ304-302200- /O.CON.KCYS.FW.W.0003.190730T1800Z-190731T0200Z/ Southwest Carbon County- 225 AM MDT Tue Jul 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... * AFFECTED AREA...Fire weather zone 304. * WIND...West to southwest 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is discouraged. Avoid using sparking tools around flammable materials and vegetation. && $$
671 WWUS85 KCYS 302049 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 249 PM MDT Tue Jul 30 2019 ...RED FLAG WARNING IN EFFECT THROUGH 8 PM THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FWZ 304... .Critical fire weather conditions are ongoing across southwest Carbon County this afternoon, with warm temperatures, low humidity and gusty winds. Humidity and shower chances will increase across the region beginning tonight, ending the fire weather threat. WYZ304-310200- /O.CON.KCYS.FW.W.0003.000000T0000Z-190731T0200Z/ Southwest Carbon County- 249 PM MDT Tue Jul 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 304... * AFFECTED AREA...Fire weather zone 304. * WIND...West to southwest 15 to 25 mph with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. Outdoor burning is discouraged. Avoid using sparking tools around flammable materials and vegetation. && $$
679 WWUS85 KCYS 310203 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 803 PM MDT Tue Jul 30 2019 WYZ304-310315- /O.EXP.KCYS.FW.W.0003.000000T0000Z-190731T0200Z/ Southwest Carbon County- 803 PM MDT Tue Jul 30 2019 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY HAS EXPIRED FOR FIRE WEATHER ZONE 304... Critical fire weather conditions have ended across southwestern Carbon County. $$ CLH
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 29, 5:49 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 5:49 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
549 PM MDT Mon Jul 29 2019
.SHORT TERM...(This evening through Tuesday night)
Issued at 225 PM MDT Mon Jul 29 2019
Some convection firing over eastern Converse county attm and
expect this activity to increase a bit more the rest of the
afternoon as it moves eastward. A few strong storms possible with
strong wind gusts looking the main threat. This in response to a
weak impulse riding over the top of the 4 corners upper high.
Activity should move across mainly the northern Neb Panhandle into
this evening with otherwise quiet weather expected elsewhere the
rest of the night.
Similar setup on Tuesday but the upper high looks to strengthen a
bit over the area with convection looking more confined to the
mtns near the Colorado border Tuesday afternoon as some warming
at mid levels hinder development. Temperatures remaining quite
warm across the CWA Tuesday with maxs in the mid 80s to mid 90s
outside of the mtns.
.LONG TERM...(Wednesday through Monday)
Issued at 225 PM MDT Mon Jul 29 2019
Monsoonal moisture should begin returning more in earnest Weds and
persist through the weekend as the upper high meanders around the
4 corners area. This will bring back pretty much daily chances
for mainly afternoon and evening showers and tstms to the CWA,
currently looking most widespread on Thursday and Friday as a push
of cooler air moves down the high plains. Temps rebound a bit
over the weekend but remaining close to seasonal averages.
&&
.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 538 PM MDT Mon Jul 29 2019
Most terminals will remain VFR today and tonight as a strong are
of high pressure settles in to the west. Low level moisture and
thunderstorms will push east later tonight with only a very low
chance of IFR conditions mainly across the panhandle. SCT to BKN
high level clouds will develop tomorrow keeping conditions VFR at
all terminals.
&&
.FIRE WEATHER...
Issued at 225 PM MDT Mon Jul 29 2019
Critical or near-critical Fire Weather conditions will continue over
mainly southwest Carbon county into this evening, and likely
develop again Tuesday afternoon due to gusty winds and dry air.
Moisture will then increase over the region Wednesday with showers
and storms becoming more likely Wednesday and especially Thursday,
with cooler temperatures also helping to alleviate concerns then.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ304.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for WYZ304.
NE...None.
&&
SHORT TERM...RE
LONG TERM...RE
AVIATION...AL
FIRE WEATHER...REHazardous weather outlook, Jul 29, 3:32 AM MDT, 16 hours 45 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Cheyenne WY 332 AM MDT Mon Jul 29 2019 WYZ103>106-109>118-300915- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- Central Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Gusty winds, warm temperatures and very low humidities will create elevated to critical fire weather conditions west of the Laramie Range this afternoon. A Red Flag Warning is in effect from noon until 8 PM for southwest Carbon County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Warm, breezy and very dry conditions will continue Tuesday for lower elevations west of the Laramie Range. A Fire Weather Watch is in effect from 10 AM through 8 PM for southwest Carbon County. Isolated afternoon thunderstorms will be possible over the Sierra Madre, Snowy and southern Laramie ranges Tuesday. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-300915- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- East Laramie County- 332 AM MDT Mon Jul 29 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Widely scattered thunderstorms will develop late this afternoon and continue through this evening. Isolated strong thunderstorms with hail and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Isolated afternoon and evening thunderstorms will develop Tuesday. A strong thunderstorm or two with hail and gusty winds will be possible. Scattered mainly afternoon and evening thunderstorms are forecast Wednesday through the weekend. The threat for severe weather is low. .Spotter information statement... Spotter activation will not be required.
In the hours before
Special weather statement, Jul 29, 5:01 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
501 PM MDT Mon Jul 29 2019
NEZ002-095-292330-
Dawes NE-North Sioux NE-
501 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAWES AND
NORTHEASTERN SIOUX COUNTIES UNTIL 530 PM MDT...
At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Montrose, or 33 miles west of Chadron, moving
northeast at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Dawes
and northeastern Sioux Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4284 10336 4273 10368 4286 10377 4300 10361
4300 10348
TIME...MOT...LOC 2301Z 238DEG 22KT 4282 10365
HammerSpecial weather statement, Jul 29, 5:46 PM MDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
546 PM MDT Mon Jul 29 2019
NEZ002-300030-
Dawes NE-
546 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWES COUNTY UNTIL
630 PM MDT...
At 546 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Chadron Airport, or 12 miles northwest of Chadron,
moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northeastern Dawes
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4283 10325 4294 10335 4301 10327 4300 10279
4291 10280
TIME...MOT...LOC 2346Z 256DEG 24KT 4292 10322
HammerLocal storm report, Jul 29, 7:08 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
708 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM HAIL 10 SW HEMINGFORD 42.22N 103.21W
07/29/2019 E1.50 INCH BOX BUTTE NE TRAINED SPOTTER
HAIL FELL FOR ABOUT 10 MINUTES WITH LARGEST
BEING PING PONG SIZE.
&&
MBSpecial weather statement, Jul 29, 7:08 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
708 PM MDT Mon Jul 29 2019
NEZ002-003-300145-
Box Butte NE-Dawes NE-
708 PM MDT Mon Jul 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOX BUTTE AND
SOUTHEASTERN DAWES COUNTIES UNTIL 745 PM MDT...
At 708 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Hay Springs, moving east at 45 mph.
Nickel size hail will be possible with this storm.
This storm will remain over mainly rural areas of northeastern Box
Butte and southeastern Dawes Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4237 10289 4257 10294 4266 10278 4260 10277
4245 10277 4244 10275 4237 10275
TIME...MOT...LOC 0108Z 255DEG 37KT 4251 10281
HammerLocal storm report, Jul 29, 7:16 PM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
716 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 10 SW HEMINGFORD 42.21N 103.19W
07/29/2019 M1.50 INCH BOX BUTTE NE PUBLIC
LARGE HAIL FELL FOR 20 MINUTES. WHEAT CROP
DAMAGED.
&&
ADLLocal storm report, Jul 29, 7:48 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
748 PM MDT MON JUL 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM HAIL 10 S MARSLAND 42.30N 103.31W
07/29/2019 M2.00 INCH BOX BUTTE NE PUBLIC
RECEIVED PHOTO VIA TWITTER.
&&
MBThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:23 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 52 min |
| Jul 30, 4:06 PM MDT | Special Weather Statement | CYS | Niobrara | 39 min |
| Jul 30, 4:57 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 33 min |
| Jul 30, 5:39 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 36 min |
Nearby
Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.